Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 1, 2010, 3:50 AM CST for 20 counties in Texas. It took effect at Mar 1, 2010, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2010, 3:50 AM CST (09:50 UTC)
- In effect from
- Mar 1, 2010, 12:00 PM CST
- Expired
- Mar 1, 2010, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 101 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082 WWUS74 KEWX 010950 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 AM CST MON MAR 1 2010 ...STRONG WINDS BEHIND A COLD FRONT TODAY ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS... .A POTENT STORM SYSTEM OVER FAR WEST TEXAS WILL PUSH A COLD FRONT THOUGH SOUTH CENTRAL TEXAS LATER TODAY. STRONG NORTHWEST WINDS WILL PREVAIL BEHIND THE FRONT THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE EDWARDS PLATEAU...RIO GRANDE VALLEY AND RIO GRANDE PLAINS. TXZ183>185-202-203-217-218-228-011800- /O.NEW.KEWX.WI.Y.0005.100301T1800Z-100302T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY... CARRIZO SPRINGS 350 AM CST MON MAR 1 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
875 WWUS74 KEWX 011759 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 AM CST MON MAR 1 2010 ...STRONG WINDS WEST OF A COLD FRONT ARE EXPECTED THIS AFTERNOON ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS... .COLDER CONDITIONS WILL DEVELOP ACROSS SOUTH CENTRAL TEXAS IN WAKE OF A PACIFIC COLD FRONT...THAT HAS MOVED EAST OF THE AREA. THE STRONGEST PRESSURE GRADIENT WILL BE OVER THE WEST PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS NEAR 35 MPH...ARE EXPECTED THIS AFTERNOON OVER THE EDWARDS PLATEAU...RIO GRANDE VALLEY AND RIO GRANDE PLAINS. TXZ183>185-202-203-217-218-228-012200- /O.CON.KEWX.WI.Y.0005.100301T1800Z-100302T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY... CARRIZO SPRINGS 1159 AM CST MON MAR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
954 WWUS74 KEWX 012122 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 PM CST MON MAR 1 2010 ...STRONG WINDS WEST OF A COLD FRONT ARE EXPECTED THROUGH THE EARLY EVENING HOURS ACROSS THE WEST HALF OF SOUTH CENTRAL TEXAS... .NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE POSSIBLE WEST OF A LOW PRESSURE SYSTEM AND PACIFIC COLD FRONT OVER SOUTH CENTRAL TEXAS THROUGH THE EARLY EVENING...AS A DRY RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. TXZ186>189-204>207-219>222-020200- /O.EXB.KEWX.WI.Y.0005.000000T0000Z-100302T0200Z/ KERR-BANDERA-GILLESPIE-KENDALL-MEDINA-BEXAR-COMAL-GUADALUPE-FRIO- ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY 322 PM CST MON MAR 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ183>185-202-203-217-218-228-020200- /O.EXT.KEWX.WI.Y.0005.000000T0000Z-100302T0200Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY... CARRIZO SPRINGS 322 PM CST MON MAR 1 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. EXPECT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 11:16 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 28, 11:16 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1116 PM CST SUN FEB 28 2010 .DISCUSSION... SEE AVIATION FOR THE 06Z TAF DISCUSSION. && .AVIATION... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED NEAR THE BIG BEND REGION OF WEST TEXAS WILL MOVE SLOWLY EASTWARD ACROSS TEXAS OVERNIGHT AND MONDAY. THIS FEATURE WILL GENERATE SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE PRE-FRONTAL SFC TROF...FOLLOWED BY POST-FRONTAL STRATIFORM LIGHT RAIN. THE ASSOCIATED SFC LOW WILL ALSO TRACK EASTWARD WITH A PRE-FRONTAL SFC TROF MOVING ACROSS SOUTH CENTRAL TEXAS OVERNIGHT FOLLOWED BY THE COLD FRONT ON MONDAY. SFC WINDS WILL BECOMING WEST TO NORTHWEST AT 10 TO 15 KTS WITH GUSTS OF 30 KTS WITH THE SFC TROF PASSAGE. WINDS WILL SHIFT TO THE NORTH AT 15 TO 25 KTS ON MONDAY FOLLOWING THE PASSAGE OF THE COLD FRONT. AT THE I-35 TERMINALS...MVFR CONDITIONS WILL PREVAIL...WITH A FEW HOURS OF IFR ASSOCIATED WITH THE PASSAGE OF THE LINE OF SHOWERS...IMPROVING TO VFR AFTER 00Z. KDRT WILL BE VFR THRU THIS TAF CYCLE. && .PREV DISCUSSION... /ISSUED 944 PM CST SUN FEB 28 2010/ UPDATE... AN UPPER LEVEL LOW IS MOVING EAST AND NEARING THE DAVIS MOUNTAINS WITH A RAIN AND SHOWERS AHEAD OF THIS FEATURE. A SQUALL LINE MINUS THE THUNDER HAS DEVELOPED AND IS ALONG A JUNCTION TO LEAKEY TO EAGLE PASS LINE. WIND GUSTS TO AROUND 50 MPH WERE OBSERVED IN THE DEL RIO ARE WHEN IT PASSED, HOWEVER THESE WERE CANYON ENHANCED. THIS SQUALL LINE WILL MOVE EAST AT 30 TO 40 MPH ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. AS IT MOVES FURTHER EAST, SOME LIGHTNING STRIKES MAY OCCUR DUE TO DEEPER MOISTURE AND WEAK INSTABILITY. SEE SHORT-TERM FORECASTS FOR ADDITIONAL DETAILS. HAVE BOOSTED SOME POPS FOR TONIGHT AND MADE SOME MINOR ADJUSTMENTS TO THE SENSIBLE WEATHER ELEMENTS, OTHERWISE, ONGOING SOUTH CENTRAL TEXAS WEATHER FORECAST IS ON TRACK. PREV DISCUSSION... /ISSUED 344 PM CST SUN FEB 28 2010/ DISCUSSION... BREEZY SOUTH AND SOUTHEAST WINDS WILL CONTINUE AS CLOUDINESS RAPIDLY INCREASES LATE THIS AFTERNOON THROUGH EARLY THIS EVENING...IN ADVANCE OF A FAST MOVING 500 HPA LOW MOVING ACROSS THE SW U.S. AND NORTH CENTRAL MEXICO. EXPECT WINDS TO DIMINISH THIS EVENING. MORE UNSTABLE CONDITIONS WILL DEVELOP TONIGHT AS THE LOW MOVES TO WEST TEXAS... CAUSING AN INCREASING CHANCE FOR RAIN AND SHOWERS. SHOWED A TREND OF INCREASING RAIN CHANCES FOR TONIGHT...WITH SHOWERS. MENTIONED ISOLATED THUNDERSTORMS MIXED WITH THE RAIN AND SHOWERS OVER THE NORTHERN HILL COUNTRY LATE TONIGHT...WHERE THE CHANCE FOR MORE UNSTABLE CONDITIONS ARE POSSIBLE...CLOSER TO WHERE THE LOW WILL PASS ACROSS CENTRAL AND NORTH TEXAS MONDAY MORNING. AS THE 500 HPA LOW MOVES EAST OF SOUTH CENTRAL TEXAS MONDAY MORNING THROUGH MONDAY AFTERNOON...RAIN CHANCES WILL BRIEFLY DIMINISH FROM THE WEST...THEN INCREASE SLIGHTLY IN THE AFTERNOON...AS A 2ND WAVE OF INSTABILITY AND A COLD FRONT SWEEP ACROSS SOUTH CENTRAL TEXAS FROM THE NORTHWEST. SHOWED BREEZY AND COLDER CONDITIONS IN WAKE OF THE COLD FRONT ON MONDAY AFTERNOON AND EVENING. DECREASED RAIN CHANCE FROM THE WEST AND NORTHWEST MONDAY EVENING THROUGH LATE MONDAY NIGHT...AS DRY AND COLD CONDITIONS SETTLE OVER THE AREA EARLY TUESDAY MORNING. DRY EARLY MARCH WEATHER WILL PREVAIL TUESDAY AND WEDNESDAY... WITH PLEASANT AFTERNOONS AND COOL AT NIGHT. INCREASING CLOUDS WILL FOLLOW ON THURSDAY. MOSTLY CLOUDY DAYS ARE EXPECTED ON FRIDAY AND SATURDAY WITH A SLIGHT CHANCE OF SHOWERS AND WARMER OVERNIGHT LOWS AND DAYTIME HIGHS. ANOTHER FAST MOVING 500 HPA LOW WILL MOVE NORTH AND THEN EAST OF SOUTH CENTRAL TEXAS NEXT SUNDAY...BRINGING DRIER CONDITIONS BY NEXT SUNDAY NIGHT AND ON MONDAY MARCH 8TH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 48 54 36 60 37 / 90 50 30 0 0 AUSTIN BERGSTROM INTL AIRPORT 50 55 36 60 33 / 90 50 30 0 0 NEW BRAUNFELS MUNI AIRPORT 47 65 37 62 37 / 90 40 20 0 0 BURNET MUNI AIRPORT 47 53 34 58 33 / 90 50 20 0 0 DEL RIO INTL AIRPORT 48 67 38 66 38 / 80 - - 0 0 GEORGETOWN MUNI AIRPORT 48 52 34 58 36 / 90 60 30 0 0 HONDO MUNI AIRPORT 51 68 36 64 34 / 80 20 10 0 0 SAN MARCOS MUNI AIRPORT 49 60 37 61 35 / 90 40 20 0 0 LA GRANGE - FAYETTE REGIONAL 49 57 38 59 36 / 90 60 30 0 0 SAN ANTONIO INTL AIRPORT 51 67 37 63 38 / 90 40 20 0 0 STINSON MUNI AIRPORT 52 67 37 64 37 / 80 40 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Feb 28, 4:46 AM CST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 AM CST SUN FEB 28 2010 TXZ171>173-183>194-202>209-217>225-228-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 446 AM CST SUN FEB 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.